Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Newport/Morehead City, NC

February 28, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 28, 2016, 7:18 PM EST. It took effect at Feb 28, 2016, 10:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2016, 7:18 PM EST (00:18 UTC)
In effect from
Feb 28, 2016, 10:00 PM EST
Expired
Feb 29, 2016, 1:00 PM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

403 
WHUS72 KMHX 290018
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 PM EST SUN FEB 28 2016

...GUSTY WINDS AND ELEVATED SEAS EXPECTED TONIGHT INTO MONDAY...

.A TIGHTENING PRESSURE GRADIENT WILL RESULT IN SOUTHWEST WINDS
INCREASING TO 15 TO 25 KNOTS TONIGHT INTO MONDAY, WITH SEAS
BUILDING TO 5 TO 7 FEET FOR THE SOUTHERN AND CENTRAL WATERS. WINDS
AND SEAS WILL DIMINISH LATE MONDAY THROUGH MONDAY NIGHT.

AMZ150-291230-
/O.CAN.KMHX.SC.Y.0027.000000T0000Z-160229T1500Z/
/O.NEW.KMHX.SC.Y.0028.160229T0300Z-160229T1500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
718 PM EST SUN FEB 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST
MONDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-291230-
/O.EXT.KMHX.SC.Y.0027.000000T0000Z-160301T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
718 PM EST SUN FEB 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-291230-
/O.CON.KMHX.SC.Y.0027.000000T0000Z-160301T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
718 PM EST SUN FEB 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-291230-
/O.CON.KMHX.SC.Y.0027.000000T0000Z-160229T1500Z/
PAMLICO SOUND-
718 PM EST SUN FEB 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
244 
WHUS72 KMHX 290815
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 AM EST MON FEB 29 2016

...GUSTY WINDS AND ELEVATED SEAS EXPECTED THROUGH THIS EVENING...

.A TIGHTENING PRESSURE GRADIENT WILL RESULT IN SOUTHWEST WINDS
15 TO 25 KNOTS TODAY, WITH SEAS PEAKING AT 5 TO 8 FEET SOUTH OF
OREGON INLET. WINDS AND SEAS WILL DIMINISH LATE THIS AFTERNOON
AND THIS EVENING.

AMZ150-291800-
/O.EXT.KMHX.SC.Y.0028.000000T0000Z-160229T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
315 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-292015-
/O.EXT.KMHX.SC.Y.0027.000000T0000Z-160301T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
315 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-292015-
/O.EXT.KMHX.SC.Y.0027.000000T0000Z-160301T0100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
315 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-292015-
/O.EXT.KMHX.SC.Y.0027.000000T0000Z-160229T2100Z/
PAMLICO SOUND-
315 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
822 
WHUS72 KMHX 291133
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 AM EST MON FEB 29 2016

...GUSTY WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH THIS
EVENING...

.A TIGHTENING PRESSURE GRADIENT WILL RESULT IN SOUTHWEST WINDS
15 TO 25 KNOTS TODAY... WITH SEAS PEAKING AT 5 TO 9 FEET SOUTH OF
OREGON INLET. WINDS AND SEAS WILL DIMINISH LATE THIS AFTERNOON AND
THIS EVENING.

AMZ150-291800-
/O.CON.KMHX.SC.Y.0028.000000T0000Z-160229T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
633 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-292345-
/O.CON.KMHX.SC.Y.0027.000000T0000Z-160301T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
633 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-292345-
/O.CON.KMHX.SC.Y.0027.000000T0000Z-160301T0100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
633 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-292100-
/O.CON.KMHX.SC.Y.0027.000000T0000Z-160229T2100Z/
PAMLICO SOUND-
633 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 2:46 PM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Feb 28, 2:46 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
246 PM EST SUN FEB 28 2016

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND OVER THE AREA FROM THE SOUTH THROUGH
TUESDAY. A COLD FRONT WILL MOVE THROUGH FROM THE WEST ON
WEDNESDAY...WITH A BRIEF PERIOD OF HIGH PRESSURE ON THURSDAY.
DEVELOPING LOW PRESSURE WILL MOVE ACROSS FRIDAY...FOLLOWED BY HIGH
PRESSURE FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM SUNDAY...SFC HIGH PRESSURE WILL CONTINUE TO SHIFT OFF
THE SOUTHEAST COAST AHEAD OF A DRY WEAK BOUNDARY AND MID LEVEL
SHORTWAVE THAT WILL APPROACH FROM THE WEST.  SOUTHERLY FLOW WILL BE
GUSTY THROUGH THE REMAINDER OF THE AFTERNOON...EVENTUALLY DECREASING
AFTER SUNSET...BUT STILL STAYING ELEVATED.  CLEAR SKIES OVERNIGHT
WITH SOME MIXING WILL YIELD LOWS IN THE LOWER 40S INLAND TO LOW 50S
ALONG THE OBX.

&&

.SHORT TERM /MONDAY/...
AS OF 245 PM SUNDAY...A WEAK MID LEVEL SHORTWAVE AND SFC
FRONT/BOUNDARY WILL CROSS MONDAY AFTERNOON WITH NOT SO MUCH AS A
THIN LAYER OF MID/HIGH CLOUDS AS IT PASSES. SOUTHERLY FLOW AHEAD
OF THE FRONT WILL BECOME GUSTY WITH WINDS VEERING EVER SO SLIGHTLY
TO THE WSW BY LATE MONDAY AFTERNOON BEHIND IT. GIVEN THICKNESS
VALUES INCREASING AHEAD OF THE FRONT AND SUSTAINED SW FLOW THROUGH
THE DAY...EXPECT A WARM DAY ON TAP WITH HIGHS IN THE LOWER 70S
INLAND TO LOW 60S CLOSER TO THE WATER. &&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...STILL SIGNIFICANT DIFFERENCE IN MODEL OUTPUT
FOR BOTH THE MIDWEEK AND LATE WEEK SYSTEM. OVERALL...ABOVE NORMAL
TEMPERATURES WILL PREVAIL FOR MUCH OF THE UPCOMING WEEK.

MONDAY NIGHT AND TUESDAY...SOUTHERLY FLOW WILL INCREASE AHEAD OF
ONCOMING COLD FRONT LATE MONDAY NIGHT AND ESPECIALLY TUESDAY. THIS
WILL LEAD TO HIGH TEMPERATURES OVER MUCH OF THE CWA IN THE UPPER
60S/LOWER 70S TUESDAY WITH MID 60S OUTER BANKS FOLLOWING MILD LOWS
MAINLY IN THE 40S.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...TIMING DIFFERENCES
CONTINUE BETWEEN THE GFS AND THE ECMWF/CANADIAN MODELS WITH
REGARDS TO FRONTAL PASSAGE AND PRECIPITATION. THE GFS CONTINUES TO
BE SEVERAL HOURS SLOWER WHILE THE ECMWF/CANADIAN ARE SHOWING A
FASTER SOLUTION. FOR CONSISTENCY...HAVE CONTINUE WITH A BLEND OF
THE FASTER ECMWF/CANADIAN SOLUTIONS SHOWING LOW CHANCE POPS
TUESDAY NIGHT RAMPING UP TO HIGH CHANCE ON WEDNESDAY. SOME WEAK
INSTABILITY WILL ACCOMPANY THE FRONT ACROSS THE AREA WEDNESDAY
AFTERNOON AND HAVE CONTINUED TO SHOW A SLIGHT CHANCE OF THUNDER
BUT DO NOT EXPECT ANY WIDESPREAD CONVECTION OR SEVERE WEATHER
THREAT WITH THIS SYSTEM. CONSENSUS OF ALL MODELS IS THAT
PRECIPITATION SHOULD BE WELL OFFSHORE BY LATE WEDNESDAY NIGHT.
GUIDANCE TEMPERATURES ARE QUITE DIFFERENCE WEDS BASED ON MODEL
TIMING AND HAVE OPTED TO LEAN TOWARD THE COOLER ECMWF GUIDANCE
WITH HIGHS IN THE MID 60S.

THURSDAY...THIS WILL BE A QUIET DAY BETWEEN SYSTEMS WITH COOLER
HIGH TEMPERATURES IN THE 50S UNDER PARTLY CLOUDY SKIES.

THURSDAY NIGHT THROUGH SATURDAY...CONSIDERABLE MODEL DIFFERENCE
AGAIN IN THE LATE WEEK PERIOD. ECMWF SHOWING A STRONG AREA OF LOW
PRESSURE NOW DEVELOPING AND MOVING NEAR OR JUST SOUTH OF THE AREA.
THIS IS SUPPORTED BY THE CANADIAN WHICH SHOWS A MUCH WEAKER LOW
MOVING ACROSS OR PERHAPS JUST NORTH OF THE AREA. THE GFS CONTINUES
TO BE AN OUTLIER SHOWING NO LOW PRESSURE DURING THIS PERIOD. HAVE
AGAIN FOLLOWED A CONSISTENT PATH AND WILL FORECAST LOW CHANCE POPS
LATE THURSDAY NIGHT THROUGH FRIDAY TAPER OFF BY FRIDAY NIGHT.
MILDER PACFIC AIR FOLLOWS THE NEXT SYSTEM AND TEMPERATURES AT THE
END OF THE WEEK REMAIN A BIT ABOVE NORMAL. LATEST 8 TO 14 DAY
FORECASTS FROM THE CPC SHOW ABOVE NORMAL TEMPERATURES FOR MUCH OF
THE NATION.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 18Z MONDAY/...
AS OF 1 PM SUNDAY...CLEAR SKIES AND VFR CONDITIONS WILL DOMINATE
THE NEXT 24 HOURS. LIGHT SOUTHWEST WIND AROUND 10 KNOTS WILL
OCCASIONALLY GUST TO NEAR 15 KNOTS THIS AFTERNOON. OVERNIGHT THE
WIND WILL REMAIN NEAR 10 KNOTS BUT WITH MINIMAL GUSTING. THE WIND
PICKS UP AGAIN MONDAY MORNING...STILL FROM THE SOUTHWEST AT AROUND
10 KNOTS WITH HIGHER CONFIDENCE OF 15-18 KNOT GUSTS. FOG POTENTIAL
TONIGHT IS POOR DUE TO THE PERSISTENT OVERNIGHT BREEZE.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM SUNDAY...HIGH LIKELIHOOD OF VFR CONDITIONS MONDAY
NIGHT AND TUESDAY AS HIGH PRESSURE CONTINUES TO HANG ON. INCREASED
MOISTURE AS A COLD FRONT APPROACHES WILL LEAD TO PERIODS OF SUB-
VFR CONDITIONS STARTING TUESDAY NIGHT AND CONTINUING INTO
WEDNESDAY NIGHT. AS THE COLD FRONT MOVES OFFSHORE...WEAK HIGH
PRESSURE BUILDS OVER THE AREA THURSDAY WITH VFR CONDITIONS
RETURNING. MUCH UNCERTAINTY WITH FRIDAY'S FORECAST BUT A COUPLE OF
THE LONGER-RANGE MODELS SHOWING LOW PRESSURE MOVING NEAR THE CWA
WITH A THREAT OF RAIN AND LOWER CEILINGS/VSBYS LATE THURSDAY NIGHT
AND FRIDAY .

&&

.MARINE...
SHORT TERM /TONIGHT AND MONDAY/...
AS OF 245 PM SUNDAY...AS THE HIGH MOVES OFF THE SOUTHEAST COAST AND
A DRY FRONT APPROACHING...WINDS WILL CONTINUE TO BE GUSTY THROUGH
THE AFTERNOON TO AROUND 15-25 KNOTS. SEAS TO 2 TO 3 FEET WILL BUILD
THROUGH THE OVERNIGHT HOURS AS WINDS INCREASE AHEAD OF THE BOUNDARY
WHICH IS SET TO CROSS LATER MONDAY. WINDS WILL INCREASE FROM THE
SOUTHWEST THROUGH MID DAY MONDAY TO AROUND 15-25KTS WITH HIGHER
GUSTS...WITH SCA FOR ALL THE WATERS APART FROM THE ALBEMARLE SOUND
AND RIVERS. SEAS WILL RESPOND BY BUILDING TO 7 FT ACROSS THE OUTER
CENTRAL/SOUTHERN WATERS THROUGH MONDAY EARLY AFTERNOON. CONDITIONS
START TO IMPROVE LATER MONDAY AS THE BOUNDARY MOVES OFFSHORE.  NO
PRECIP EXPECTED WITH THIS WEAK FRONT.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM SUNDAY...GUSTY WINDS AND ELEVATED SEAS WILL LIKELY
LEAD TO SCA CONDITIONS ON THE COASTAL WATERS THROUGH LATE WEEK.
SEAS WILL SUBSIDE OVERNIGHT MONDAY AND TUESDAY BEFORE WINDS
INCREASE AHEAD OF ONCOMING COLD FRONT TUESDAY NIGHT AND WEDNESDAY.
LIKELY TO SEE GUSTS TO 25 KNOTS ALONG WITH SEAS BUILDING TO 5-8
FEET ESPECIALLY CENTRAL AND SOUTHERN WATERS WEDNESDAY/WEDNESDAY
NIGHT. WINDS/SEAS SUBSIDE BRIEFLY ON THURSDAY AS HIGH PRESSURE
BUILDS ACROSS THE WATERS...THEN INCREASE AGAIN AHEAD OF THE NEXT
STORM SYSTEM ON FRIDAY. STILL A GREAT DEAL OF UNCERTAINTY
REGARDING THE STRENGTH/PLACEMENT OF THE FRIDAY SYSTEM...BUT THE
POTENTIAL EXIST FOR GUSTY N/NE WINDS AND ROUGH SEAS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
     MONDAY FOR AMZ135-150.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 PM EST
     MONDAY FOR AMZ154.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 PM EST MONDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 PM EST MONDAY
     FOR AMZ152.

&&

SYNOPSIS...LEP
NEAR TERM...LEP
SHORT TERM...LEP
LONG TERM...CTC
AVIATION...CTC/LEP/SGK
MARINE...CTC/LEP
Hazardous weather outlook, Feb 28, 1:59 PM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
159 PM EST SUN FEB 28 2016

NCZ029-044>047-079>081-090>095-098-103-104-291900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
159 PM EST SUN FEB 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:17 AM ESTRiver Flood WarningMHXGreene, Lenoir, Pitt66 hr
Feb 29, 8:25 AM ESTRiver Flood WarningMHXPitt29 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.